Tennessee, 2013Lightning Strike in Tennessee, June 27, 2013
June 27, 2013 · NWS HUN · 1 event in 1 county or zone
A mid level shortwave moved southeast across the Tennessee Valley region during the early morning of June 26th. This upper level system produced a cluster of thunderstorms across a portion of southern middle Tennessee, with lightning causing damage to a home.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A mid level shortwave moved southeast across the Tennessee Valley region during the early morning of June 26th. This upper level system produced a cluster of thunderstorms across a portion of southern middle Tennessee, with lightning causing damage to a home.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 27, 1:29 AM CST, 31 minutes earlier.
Area forecast discussion, Jun 27, 1:29 AM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
229 AM CDT THU JUN 27 2013
.DISCUSSION...
TEMPERATURES ACROSS THE TN VALLEY REMAIN FAIRLY WARM ATTM...RANGING
FROM THE LOWER/MID 70S ACROSS SOUTHERN AND EASTERN PORTIONS OF THE
CWA TO NEARLY 80 DEGREES ACROSS OUR TN CO AND FAR NW AL. THIS RANGE
IN TEMPERATURES IS PARTLY DUE TO DIFFERENCES IN CLOUD COVER PROVIDED
BY THE APPROACHING MCS ACTIVITY TO THE N. OVER THE PAST SEVERAL
HRS...TWO SEPARATE AREAS OF CONVECTIVE ACTIVITY HAVE BEEN SLIDING
SOUTH ACROSS KY/TN AND HAVE BEEN PRODUCING STRONG TO SEVERE WINDS.
ONE AREA OF STORMS IS GENERALLY LOCATED NEAR KNOXVILLE TN WHILE THE
OTHER IS DRAPED FROM NEAR PADUCAH TO THE NORTHERN EDGE OF OUR
CWA...WITH ADDITIONAL CONVECTION RECENTLY BEGINNING TO BUILD ALONG
THE OUTFLOW BETWEEN THE TWO.
CLOUD TOPS ASSOCIATED WITH THIS MCS ACTIVITY HAS BEEN WARMING FOR THE
PAST 2 HRS AND THE LL JET SUPPORTING EARLIER DAMAGING WINDS WILL
CONTINUE TO WEAKEN AND SLIDE PREDOMINANTLY EAST THROUGH 12Z. BULK
SHEAR VECTORS ARE TURNING TO BECOME MORE NW-SE ORIENTED...WHICH IS
BECOMING MORE AND MORE ORIENTED ALONG THE LINE OF CONVECTION. THIS
SHOULD HELP KEEP THE SEVERE THREAT MUCH LOWER ACROSS THE TN VALLEY
FOR THE REST OF THE OVERNIGHT PERIOD. THERE IS A PORTION OF THE LINE
THAT HAS BECOME MORE NNW-SSE ORIENTED OVER THE PAST SEVERAL HRS
THOUGH. CONSIDERING THAT THE FORWARD PROPAGATION AND THE BULK SHEAR
ARE BOTH ALIGNED ALONG THIS...SOME AREAS COULD SEE TRAINING OF STORMS
AS THE LINE SLIDES INTO THE CWA. THE NOSE OF WARMER TEMPS REACHING
INTO N MS/W CENTRAL TN MAY PROVIDE ENOUGH INSTABILITY TO KEEP THIS
PORTION OF THE LINE GOING AS IT MOVES SOUTHWARD. THEREFORE...MAY
HAVE TO MONITOR MORE FOR A FLASH FLOODING POTENTIAL IF THE LINE
HOLDS TOGETHER AS IT REACHES US.
THIS LINE SHOULD SLIDE SOUTH OF THE CWA DURING THE MORNING AND IS
THEREFORE EXPECTED TO ALLOW FOR SOME CLEARING BY THE AFTERNOON HOURS.
WITH A LACK OF A PUSH OF COOL/DRY AIR BEHIND THE SYSTEM...AFTERNOON
CONVECTION MAY BUBBLE UP...ESPECIALLY OVER THE NE PORTION OF THE CWA.
NW AL WILL LIKELY SEE THE GREATER TEMP RECOVERY BEHIND THE LINE
THOUGH...AND COMBINED WITH DEWPOINTS AROUND 70 WILL LIKELY SEE HEAT
INDEX VALUES PUSH TOWARD THE 100 DEGREE MARK.
LOOKING ON THE LARGER SCALE FOR THE REST OF THE FORECAST PERIOD...THE
MID LEVEL RIDGES OVER THE ROCKIES/WESTERN CONUS AND THE ATLANTIC
WILL BOTH STRENGTHEN WHILE THE EASTERN CONUS TROF DEEPENS. THIS WILL
KEEP THE TN VALLEY IN LARGELY NW FLOW THROUGH LATE FRIDAY. A COLD
FRONT SHOULD THEN SLIDE ACROSS THE OH/TN VALLEYS FRIDAY...BRINGING
YET ANOTHER ROUND OF STORMS THAT COULD PRODUCE STRONG WINDS. WE
SHOULD NOT EXPECT MUCH OF A DRY PERIOD BEHIND THE FRONT AS THE MID
LEVEL LOW SPIRALS SOUTH TOWARD THE AREA AND BECOMES SLIGHTLY SEPARATED
FROM THE MAIN FLOW. OUR PROXIMITY TO THE LOW WILL PROVIDE COOLER
TEMPS FOR SUNDAY/MONDAY (HIGHS IN THE LOWER/MID 80S) AND WAVES OF PVA
AROUND THE LOW ENHANCING THE POTENTIAL FOR SHRA/TSRA.
THE ATLANTIC RIDGE WILL THEN START BUILDING IN EARNEST...DRIVING THE
LOW/TROF TO RETROGRADE THROUGH LATE WEEK. THIS WILL SHIFT US OUT OF
OUR SLIGHTLY COOLER TREND AND ALLOW FOR A WARMING PERIOD DURING NEXT
WEEK. IN ADDITION...IT WILL PROVIDE SUPPORT FOR MORE DIURNAL
CONVECTION AS DEWPOINTS ALSO START SURGING ONCE AGAIN TOWARD THE 70
DEGREE MARK.
CCC
&&
.AVIATION...
/ISSUED 1205 AM CDT THU JUN 27 2013/
FOR 06Z TAFS...
STORMS ARE APPROACHING FROM WEST CENTRAL TN WHICH WILL LIKELY IMPACT
AT LEAST NORTHWEST ALABAMA. THUS, HAVE INCLUDED A DROP TO MVFR WITH
THE HEAVIER TSRA FOR BOTH TERMINALS. POST TSRA SHOWERS ARE THEN
POSSIBLE BTWN 10-19Z. THEN, A SFC COLD FRONT IS EXPECTED AFTER 19Z
WHICH SHOULD BRING THE -SHRA ACTIVITY TO AN END WITH GUSTY NW WINDS.
SL.77
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 91 73 94 70 / 40 20 60 30
SHOALS 94 72 94 69 / 20 20 50 30
VINEMONT 90 71 91 68 / 40 20 60 40
FAYETTEVILLE 91 72 90 68 / 40 20 60 30
ALBERTVILLE 88 69 92 70 / 50 20 60 40
FORT PAYNE 89 68 91 68 / 50 20 60 40
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jun 26, 5:11 PM CST, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
611 PM CDT WED JUN 26 2013
ALZ001>010-016-TNZ076-096-097-271000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
611 PM CDT WED JUN 26 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TONIGHT...
A STORM SYSTEM WILL OVERSPREAD THE AREA LATE THIS EVENING INTO THE
EARLY MORNING HOURS FROM NORTHWEST TO SOUTHEAST. SCATTERED TO
NUMEROUS THUNDERSTORMS WILL DEVELOP IN RESPONSE TO A PASSING UPPER
WAVE. SOME STORMS MAY BE STRONG TO MARGINALLY SEVERE...WITH BRIEF
DAMAGING WIND GUSTS THE MAIN THREAT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO THURSDAY
BEFORE TAPERING OFF THURSDAY EVENING. THE PRIMARY THREATS WILL BE
GUSTY WINDS AND LOCALLY HEAVY RAIN.
A COLD FRONT WILL BRING ANOTHER CHANCE OF STRONG TO LOCALLY SEVERE
STORMS ON FRIDAY...WITH DAMAGING WINDS AGAIN THE MAIN THREAT.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
POSSIBLE TONIGHT.
In the hours before
Special weather statement, Jun 27, 1:24 AM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
224 AM CDT THU JUN 27 2013
ALZ006-009-TNZ096-270815-
MADISON AL-JACKSON AL-LINCOLN TN-
224 AM CDT THU JUN 27 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MADISON...NORTHWESTERN
JACKSON AND SOUTHERN LINCOLN COUNTIES UNTIL 315 AM CDT...
AT 221 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST
OF ARDMORE TO HUNTLAND...OR ALONG A LINE EXTENDING FROM 12 MILES
NORTHWEST OF MERIDIANVILLE TO 17 MILES SOUTHWEST OF WINCHESTER...AND
MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MOORES MILL...MERIDIANVILLE...HAZEL GREEN...NEW MARKET AND SKYLINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL OCCURRING WITH THESE STORMS MAY LEAD TO MINOR FLOODING
ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3502 8632 3499 8632 3499 8624 3478 8609
3479 8670 3491 8679 3499 8678 3499 8684
3504 8684
TIME...MOT...LOC 0721Z 308DEG 28KT 3501 8673 3499 8629
07Special weather statement, Jun 27, 1:49 AM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
249 AM CDT THU JUN 27 2013
ALZ001-002-004-005-270815-
LAUDERDALE AL-LAWRENCE AL-COLBERT AL-LIMESTONE AL-
249 AM CDT THU JUN 27 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LAUDERDALE...NORTHERN
LAWRENCE...SOUTHEASTERN COLBERT AND NORTHWESTERN LIMESTONE COUNTIES
UNTIL 315 AM CDT...
AT 248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LEXINGTON...OR 14 MILES EAST OF
UNDERWOOD-PETERSVILLE...MOVING SOUTH AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TOWN CREEK...ROGERSVILLE...KILLEN...LEIGHTON...LEXINGTON...NORTH
COURTLAND...COURTLAND...HILLSBORO...ANDERSON AND LESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL OCCURRING WITH THIS STORM MAY LEAD TO MINOR FLOODING
ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3500 8708 3461 8713 3460 8759 3500 8757
TIME...MOT...LOC 0748Z 356DEG 29KT 3495 8746
07
Lightning, Lincoln
- When
- June 27, 2:00 AM CST
- Where
- Lincoln County, 3.53 mi SW of Lincoln
- Property damage
- $10,000
- Reported by
- NWS Employee
- Coordinates
- 34.991, -86.572
Lightning struck a tree, resulting in it falling onto a home along Highway 231 about a mile north of the Tennessee and Alabama border in Lincoln County, Tennessee.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Pennsylvania, June 27 to 28, 20131 death · $6.6 million · EF1 · 18 events
- Flood and Hail in Kansas, June 27, 20132 injured · $1.2 million · 4.25 in hail · 83 events
- Flash Flooding and Flooding in New York, June 27 to 29, 2013$7.0 million · 1 in hail · 19 events
- Flash Flooding and Flooding in Pennsylvania, June 27 to 29, 2013$3.1 million · 21 events
- Hail and Damaging Winds in Missouri, June 27 to 28, 2013$625,000 · 1 in hail · 36 events
- Hail and Damaging Winds in Wisconsin, June 27, 2013$1.6 million · 2.5 in hail · 16 events
- Hail and Damaging Winds in Mississippi, June 27 to 29, 2013$550,000 · 1 in hail · 29 events
- Flash Flood and Flood in New York, June 27 to 28, 2013$1.0 million · 2 events
- Damaging Winds in Texas, June 27, 2013$500,000 · 82 kt wind · 11 events
- Hail and Damaging Wind in Arkansas, June 27, 20133 injured · $150,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Ohio, June 27, 2013$125,000 · 1 in hail · 12 events
- Flash Flood in Ohio, June 27, 2013$200,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 448884.